Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 98, NWS Brownsville, TX

November 4, 2012Cameron County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Nov 4, 2012, 12:58 PM CST for Cameron County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2012, 12:58 PM CST (18:58 UTC)
Expired
Nov 4, 2012, 1:20 PM CST
In force
22 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 33 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2174 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2174 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WUUS54 KBRO 041858
SVRBRO
TXC061-041930-
/O.NEW.KBRO.SV.W.0098.121104T1858Z-121104T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1258 PM CST SUN NOV 4 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 130 PM CST

* AT 1258 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL 
AND DAMAGING 60 MPH WINDS...NEAR LA TINA...MOVING NORTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LA TINA.
  HIGHWAY 106

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2628 9754 2624 9738 2612 9744 2613 9753
TIME...MOT...LOC 1858Z 191DEG 4KT 2617 9748

$$

JGG
2 follow-up statements
752 
WWUS54 KBRO 041912
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
112 PM CST SUN NOV 4 2012

TXC061-041930-
/O.CON.KBRO.SV.W.0098.000000T0000Z-121104T1930Z/
CAMERON-
112 PM CST SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM CST
FOR CENTRAL CAMERON COUNTY...

AT 111 PM CST NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 5 MILES NORTH OF LAURELS...MOVING NORTH
AT 5 MPH. THIS STORM REMAINS CAPABLE OF DAMAGING DOWNBURST WINDS TO 
60 MPH AND QUARTER SIZED HAIL.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LA TINA.
  HIGHWAYS 106 AND 803 NEAR LA TINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2626 9754 2627 9753 2627 9752 2624 9738
      2612 9744 2613 9753
TIME...MOT...LOC 1911Z 190DEG 4KT 2619 9747

$$

JGG
437 
WWUS54 KBRO 041920
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 PM CST SUN NOV 4 2012

TXC061-041930-
/O.CAN.KBRO.SV.W.0098.000000T0000Z-121104T1930Z/
CAMERON-
120 PM CST SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CAMERON COUNTY IS
CANCELLED...

THE STORM NEAR LA TINA WHICH PROMPTED THE WARNING HAS WEAKENED AND 
IS NO LONGER SEVERE. THEREFORE THE WARNING IS CANCELLED. GUSTY WINDS 
OF 40 TO 50 MPH AND PEA SIZED HAIL WILL REMAIN POSSIBLE THROUGH 200 
PM.

LAT...LON 2626 9754 2627 9753 2627 9752 2624 9738
      2612 9744 2613 9753
TIME...MOT...LOC 1920Z 190DEG 4KT 2620 9747

$$

JGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 11:51 AM CST, 1 hour 7 minutes earlier.

Area forecast discussion, Nov 4, 11:51 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1151 AM CST SUN NOV 4 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...VFR CONDITIONS PREVAIL THIS AFTERNOON...WITH FEW TO
SCT HIGH CLOUDS. ISOLATED TSTMS WILL BE POSSIBLE THROUGH THIS
AFTERNOON AS A WEAK LINE OF CONVERGENCE MOVES SOUTH THROUGH THE
AREA. CONVECTION MAY POP OVER THE LOWER RIO GRANDE VALLEY...
INCLUDING CAMERON...WILLACY...AND HIDALGO COUNTIES...AND THE
REGIONAL AIRPORTS DUE TO LOW LEVEL MOISTURE...INSTABILITY...AND
SEA BREEZE INTERACTION. A FEW STRONGER STORMS WILL BE POSSIBLE...
BUT SEVERE IS GENERALLY NOT EXPECTED. CLOUD TO GROUND LIGHTNING...
MODERATE TO STRONG GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS WILL BE
THE MAIN THREATS. TAF AMENDMENTS WILL BE POSSIBLE FOR LOWERED
CEILINGS OR POSSIBLY LOWERED VSBY IN RAIN IF ANY OF THE STORMS
TRACK NEAR OR OVER THE TAF SITE. PATCHY MORNING FOG MAY DEVELOP
EARLY MONDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 505 AM CST SUN NOV 4 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...SCT CLOUD LAYER TRYING TO BUILD ACROSS THE KMFE
AIRPORT...BUT IS HAVING TROUBLE MOVING FURTHER NORTH. VFR
CONDITIONS WILL CONTINUE INTO THE AFTERNOON...NO MORE THAN SCT.
THICKER CIRRUS SHIELD WILL CONTINUE THROUGH THE DAY AOA 25000. A
FEW VERY ISOLATED SHOWERS ARE AGAIN POSSIBLE RIGHT NEAR THE COAST.
SCT LOW CLOUDS CONTINUE OVERNIGHT...WITH CIRRUS THINNING FROM THE
NW.

PREV DISCUSSION... /ISSUED 416 AM CST SUN NOV 4 2012/

SHORT TERM /TODAY THROUGH MONDAY/...AREA CAUGHT UNDER WESTERLY FLOW
ALOFT...WHICH WILL CONTINUE TO BRING THICK CIRRUS DECK ACROSS THE
REGION TODAY. THIS HAS ALSO STALLED THE WEAK COLD FRONT WELL TO THE
NORTH. TRAILING EDGE OF A JET STREAK WILL PROVIDE EVER-SO-SLIGHT
LIFT...FOCUSING ON THE SEA BREEZE THIS AFTERNOON. SHOWERS AND
THUNDERSTORMS WILL BE ISOLATED DURING THE AFTERNOON. HAVE PUSHED POP
CHANCES FURTHER INLAND SLIGHTLY AS SFC WINDS WILL BE MORE FROM DUE
EAST THAN YESTERDAY...PUSHING ANY SEA BREEZE BOUNDARIES FURTHER
INLAND. LULL OVERNIGHT WITH DECREASING CIRRUS SHIELD PUSHING TO THE
SOUTH. TEMPERATURES FALL BACK INTO THE MID 60S BEFORE DAWN MONDAY.
ANOTHER DAY OF SEABREEZE SHOWERS IS EXPECTED MONDAY...WITH FOCUSING
OF MOISTURE TO THE SOUTH OF THE STALLED FRONT...BUT UPPER DYNAMICS
WILL BE WEAKER.

LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...GFS AND ECMWF IN GOOD
AGREEMENT WITH THE MID AND UPPER LEVEL PATTERN THROUGH THE LONG
TERM. MODEL MOS GUIDANCE FROM BOTH SCHOOLS OF THOUGHT ALSO IN GOOD
CONSISTENCY. GOING FORECAST IS BLEND OF THE TWO.

MONDAY NIGHT AND TUESDAY A SHORTWAVE TROUGH DIVES SOUTH THROUGH
THE NORTHERN PLAINS TAKING A MORE SOUTHEAST TRACK AS UPPER RIDGE
BUILDS INTO THE NORTHERN ROCKIES. THIS WILL DRIVE A WEAK COLD
FRONT THROUGH THE CWA TUESDAY MORNING. WITH THE UPPER SUPPORT
TRACKING MORE EAST THEN SOUTH, COLDER AIR AND SIGNIFICANT LIFT
WILL REMAIN WELL EAST OF THE DEEP SOUTH TEXAS. LOW RAIN CHANCES
AND TEMPERATURES LOWERING TOWARDS NORMAL IS ALL THAT CAN BE
EXPECTED. A THIN LINE OF SHOWERS AND THUNDERSTORMS TO ACCOMPANY
THE FRONT THEN SLOW CLEARING ESPECIALLY SOUTH COULD KEEP TEMPS
COOLER THEN CURRENT FORECAST WITH TIME FOR ADJUSTMENTS. MODERATE
NORTH TO NORTHEAST WINDS BEHIND THE FRONT AND DRIER AIR WORK ITS
WAY ACROSS THE CWA TUESDAY AFTERNOON.

WEDNESDAY TO PAN OUT TO BE THE BEST WEATHER DAY OF THE WEEK WITH
LIGHT WIND AND DRIER AIR TO BE THE MOST NOTICEABLE ELEMENTS.
TEMPERATURES TO START OFF COOL WITH A NICE WARM UP DURING THE
AFTERNOON AS MID LEVEL RIDGE APPROACHES FROM THE WEST.

THE REST OF THE WEEK WE WILL SEE AN INCREASINGLY AMPLIFIED PATTERN
TAKING SHAPE OVER THE LOWER 48 WITH A COLD FRONT DEVELOPING OVER
THE PACIFIC NORTHWEST AND MOVING INTO THE CENTRAL ROCKIES NEXT
WEEKEND. SOUTH TEXAS CAN EXPECTED A STEADY WARM UP WITH SOUTH
WINDS INCREASING EACH DAY. BREEZY, WARM AND HUMIDITY CONDITIONS
ARE LIKELY FRIDAY AND CONTINUING SATURDAY. LOW CONFIDENCE ON HOW
RAIN CHANCES TO PAN OUT WITH SEASONAL MOISTURE RETURN AND
INCREASING INSTABILITY BUT A LACK OF SIGNIFICANT LIFTING AS SEA
BREEZE NOT AS STRONG THIS LATE IN THE SEASON. WILL KEEP LOW RAIN
CHANCES OVER THE COASTAL WATERS AT THIS TIME.

MARINE...SUNDAY THROUGH MONDAY...MODEST ONSHORE FLOW CONTINUES FOR
THE SHORT TERM...WITH WINDS AROUND 10KTS AND SEAS RELAXING TO 2
FEET. FRONT REMAINS WELL TO THE NORTH FOR THE SHORT TERM...KEEPING
WINDS ONSHORE AND LIGHT. DAILY STREAMER SHOWERS ARE POSSIBLE AGAIN
TONIGHT AS HAVE BEEN PRODUCED DURING THE PAST SEVERAL NIGHTS.

MONDAY NIGHT INTO FRIDAY...A WEAK COLD FRONT TO MOVE THROUGH THE
COASTAL WATERS TUESDAY MORNING. NORTH TO NORTHEAST WINDS TO
BRIEFING APPROACH SMALL CRAFT ADVISORY CONDITIONS BUT QUICKLY
LOWER AS SURFACE HIGH BUILDS ALONG THE COAST LATE TUESDAY
AFTERNOON. FAVORABLE MARINE CONDITIONS TO PREVAIL WEDNESDAY AS THE
RIDGE SETTLES TEMPORARILY OVER THE WESTERN GULF. MARINE CONDITIONS
THEN STEADILY DETERIORATE THURSDAY INTO FRIDAY AS A STRONG STORM
SYSTEM IS FORECAST TO DEVELOP OVER THE ROCKIES. SOUTH WINDS
BECOMING STRONG BY THE WEEKEND WITH SEAS QUICKLY BUILDING. SMALL
CRAFT ADVISORIES MAY BE NECESSARY BY THE END OF THE WORK WEEK AND
FOR SURE NEXT WEEKEND IF THE CURRENT TREND PERSIST.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/68/MARTINEZ
Hazardous weather outlook, Nov 4, 10:04 AM CST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1004 AM CST SUN NOV 4 2012

TXZ248>257-051615-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1004 AM CST SUN NOV 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS AFTERNOON AS
A WEAK LINE OF CONVERGENCE MOVES SOUTH THROUGH THE AREA. CONVECTION
MAY POP PREFERENTIALLY OVER THE LOWER RIO GRANDE VALLEY DUE TO LOW
LEVEL MOISTURE INFLUX...INSTABILITY...AND SEA BREEZE INTERACTION.
A FEW STRONGER STORMS WILL BE POSSIBLE...BUT SEVERE IS GENERALLY
NOT EXPECTED. CLOUD TO GROUND LIGHTNING...MODERATE TO STRONG GUSTY
WINDS...AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ELEVATED RIP CURRENT RISK WILL BE POSSIBLE TUESDAY AS WAVE HEIGHTS
INCREASE BRIEFLY BEHIND A COLD FRONT. SOUTH WINDS WILL INCREASE
FRIDAY AND SATURDAY...LEADING TO AN ELEVATED RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-051615-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1004 AM CST SUN NOV 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE WITH FRONTAL
PASSAGE TUESDAY MORNING...AND ADVISORY CONDITIONS WILL ALSO BE
POSSIBLE WITH INCREASING SOUTH WINDS FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Nov 4, 10:58 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1058 AM CST SUN NOV 4 2012

TXZ255-041745-
INLAND CAMERON-
1058 AM CST SUN NOV 4 2012

...STRONG THUNDERSTORM IMPACTING THE SANTA MARIA AREA...

AT 1057 AM...RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM NEAR
SANTA MARIA IN SOUTHWESTERN CAMERON COUNTY. GUSTY WINDS TO 45 MPH
AND HAIL TO ONE HALF INCH IN DIAMETER WILL BE POSSIBLE WITH THIS
STORM AS IT MOVES EAST AT 10 MPH.

JGG
Special weather statement, Nov 4, 11:50 AM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1150 AM CST SUN NOV 4 2012

TXZ255-041830-
INLAND CAMERON-
1150 AM CST SUN NOV 4 2012

...ISOLATED THUNDERSTORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS
THROUGH EARLY AFTERNOON...

AT 1149 AM...RADAR INDICATED ISOLATED THUNDERSTORMS ACROSS SOUTHERN
CAMERON COUNTY. THE STRONGEST STORMS WERE NEAR LA FERIA...AND
SOUTHWEST OF PORT ISABEL...MOVING SLOWLY TO THE EAST.

STRONGER STORMS MAY PRODUCE HAIL UP TO ONE HALF INCH IN DIAMETER AND
WIND GUSTS TO 40 MPH. ADDITIONAL STORMS WILL LIKELY PRODUCE BRIEF
PERIODS OF PEA SIZED HAIL...HEAVY RAIN...AND CLOUD TO GROUND
LIGHTNING.

JGG
Special weather statement, Nov 4, 12:57 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1257 PM CST SUN NOV 4 2012

TXZ255-257-041945-
INLAND CAMERON-COASTAL CAMERON-
1257 PM CST SUN NOV 4 2012

...STRONG THUNDERSTORM BETWEEN LAURELES AND LA TINA...

AT 1255 PM...RADAR INDICATED A STRONG THUNDERSTORM NORTHWEST OF
LAURELES. THIS STORM WAS MOVING SLOWLY NORTH AT 10 MPH. THIS STORM
IS CAPABLE OF HAIL TO PENNY SIZE AND GUSTY WINDS TO 50 MPH. THIS
STORM WILL CROSS HIGHWAY 106 WEST OF LA TINA SHORTLY.

JGG

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 1:46 AM CDTSpecial Marine WarningBRO59 min
Nov 4, 9:01 AM CSTSpecial Marine WarningBRO59 min
Nov 4, 12:11 PM CSTSpecial Marine WarningBRO42 min
Nov 4, 12:19 PM CSTSevere Thunderstorm WarningBROCameron26 min
Nov 4, 1:31 PM CSTSpecial Marine WarningBRO44 min
Nov 4, 4:08 PM CSTAreal Flood AdvisoryBROBrooks, Jim Hogg82 min
Nov 4, 4:36 PM CSTFlash Flood WarningBROBrooks, Jim Hogg72 min
Nov 4, 5:01 PM CSTAreal Flood AdvisoryBROHidalgo, Starr59 min
Nov 4, 5:18 PM CSTAreal Flood AdvisoryBROBrooks, Jim Hogg57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.